Alert archive / Vermont / Wind Advisories in 2006
Wind Advisory 5, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Apr 23, 2006, 12:30 PM EDT for 4 counties in Vermont. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2006, 12:30 PM EDT (16:30 UTC)
- Expired
- Apr 23, 2006, 11:56 PM EDT
- In force
- 11 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 33 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 760 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 231630 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1230 PM EDT SUN APR 23 2006 ...WIND GUSTS UP TO 55 MPH POSSIBLE OVER THE WESTERN SLOPES OF THE GREEN MOUNTAINS UNTIL MIDNIGHT TONIGHT... .A SECONDARY LOW PRESSURE AREA DEVELOPING OVER NEW JERSEY COMBINED WITH A HIGH PRESSURE AREA OVER THE CANADIAN MARITIMES ARE HELPING TO PRODUCE STRONG GUSTY WINDS OVER THE HIGHER ELEVATIONS OF THE GREEN MOUNTAINS IN VERMONT. WINDS ARE EXPECTED TO DIMINISH OVER THE HIGHER ELEVATIONS OF THE GREEN MOUNTAINS BY MIDNIGHT TONIGHT. VTZ016>019-240030- /O.NEW.KBTV.WI.Y.0005.060423T1630Z-060424T0400Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 1230 PM EDT SUN APR 23 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...WHICH IS IN EFFECT UNTIL MIDNIGHT TONIGHT. GUSTY SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED TO CONTINUE ACROSS THE WESTERN SLOPES OF THE GREEN MOUNTAINS THROUGH MIDNIGHT TONIGHT...WITH WIND GUSTS UP TO 55 MPH POSSIBLE. A FEW REPORTS OF WIND GUSTS OVER 50 MPH HAVE BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE IN BURLINGTON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER OUTAGES ARE POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ WGH
2 follow-up statements
000 WWUS71 KBTV 240035 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 835 PM EDT SUN APR 23 2006 ...WIND GUSTS UP TO 55 MPH POSSIBLE OVER THE WESTERN SLOPES OF THE GREEN MOUNTAINS UNTIL MIDNIGHT TONIGHT... .A BROAD AREA OF LOW PRESSURE OVER NEW YORK AND PENNSYLVANIA COMBINED WITH A HIGH PRESSURE AREA OVER THE CANADIAN MARITIMES ARE HELPING TO PRODUCE STRONG GUSTY WINDS OVER THE HIGHER ELEVATIONS OF THE GREEN MOUNTAINS IN VERMONT. WINDS ARE EXPECTED TO DIMINISH OVER THE HIGHER ELEVATIONS OF THE GREEN MOUNTAINS BY MIDNIGHT TONIGHT. VTZ016>019-240400- /O.CON.KBTV.WI.Y.0005.000000T0000Z-060424T0400Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 835 PM EDT SUN APR 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...WHICH IS IN EFFECT UNTIL MIDNIGHT TONIGHT. GUSTY SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS THE WESTERN SLOPES OF THE GREEN MOUNTAINS THROUGH MIDNIGHT TONIGHT...WITH WIND GUSTS UP TO 55 MPH POSSIBLE. A FEW REPORTS OF WIND GUSTS OVER 50 MPH HAVE BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE IN BURLINGTON...ALONG WITH A COUPLE OF REPORTS OF DOWNED TREE LIMBS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER OUTAGES ARE POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KBTV 240356 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1156 PM EDT SUN APR 23 2006 ...STRONG GUSTY WINDS DIMINISHING ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS... VTZ016>019-240500- /O.CAN.KBTV.WI.Y.0005.000000T0000Z-060424T0400Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 1156 PM EDT SUN APR 23 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS. SOUTHEAST WINDS HAVE DECREASED TO 15 TO 30 MPH. THESE WINDS WILL CONTINUE TO DIMINISH OVERNIGHT...TO SPEEDS OF 5 TO 15 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Apr 23, 11:00 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 23, 11:00 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1100 AM EDT SUN APR 23 2006 .SHORT TERM /REST OF TODAY/... COMPOSITE RADAR LOOP SHOWING RAIN COVERING MOST OF THE FORECAST AREA AT THIS TIME. PREVIOUS FORECAST HAS THIS COVERED WELL. HAVE RECEIVED SOME REPORTS OF HIGHER WIND GUSTS OVER THE GREEN MOUNTAINS THIS MORNING. HAVE ALREADY SENT OUT UPDATED ZONE FORECASTS TO MENTION WIND GUSTS AROUND 30 MPH OVER THE HIGHER ELEVATIONS...BUT WITH SOME LOCALLY HIGHER WIND GUSTS POSSIBLE OVER THE HIGHER ELEVATIONS. BUFKIT SOUNDINGS STILL SHOW A LOW LEVEL INVERSION OVER THE REGION THROUGH THE REMAINDER OF TODAY...SO AM NOT EXPECTING ANY OF THESE STRONGER WINDS TO MIX DOWN INTO VALLEY LOCATIONS. OTHERWISE...THE REMAINDER OF THE FORECAST LOOKS GOOD. && .PREV DISCUSSION... /ISSUED 250 AM EDT SUN APR 23 2006/ SHORT TERM /TODAY THROUGH TUESDAY/... AFTER SEVERAL DAYS W/ NO RAINFALL...CWA FINALLY RECEIVING MUCH NEEDED RAINFALL. STAGNANT CUTOFF LOW STILL REMAINS EMBEDDED OVER THE GREAT LKS REGION. WK OCCLUDED FRNT PUSHING PRECIP INTO THE REGION ATTM...WITH SFC LOW OVER DELMARVA ENHANCING MOISTURE INFLOW ACROSS THE AREA. THIS WILL CONTINUE THROUGH MUCH OF DAY. DRYSLOT SHOWING UP ON RADAR/IR SAT WILL WORK EAST FROM WESTERN NY/PA LATER TDY...AS MDLS HAVE LOW OVER GREAT LKS FINALLY PUSHING EAST. WILL BE KEEPING HIR POPS FOR FIRST HALF OF TDY...TAPERING OFF OVERNGT INTO MON AS DRYSLOT/LOW WORKS EAST. LINGERING PRECIP INTO MON AS LOW STALLS SOMEWHAT WITH STRONG BLOCKING RIDGE OFF THE COAST...AND FINALLY CLRING BY MON NGT/EARLY TUES MORN. MDLS HINT AT A FEW BREAKS ON TUES IN ADVANCE OF CD FRNT WHICH SET TO PUSH THRU CWA LATE TUES INTO TUES NGT. HAVE GONE AHEAD AND BUMPED UP WINDS ON TUES AHEAD OF FRNT...AS MDL GUIDANCE SUGGESTING WINDS INCR...WHICH CURRENT GRIDS DO NOT SHOW TIL LATE IN DAY. WITH CLD COVER/PRECIP TDY/TNGT WILL BE GOING A FEW DEGREES COOLER THAN WHAT GFS MDL GUIDANCE SHOWS. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... NO CHANGES PLANNED FOR THE EXTENDED PORTION OF THE FORECAST ATTM. MDLS STILL HAVE FRNTL SYSTEM PUSHING THRU CWA FOR TUES NGT...CLRING REGION BY WED MORN. SYSTEM PACKS A QUICK PUNCH AS IT MVS THRU FA...AND CONSIDERATION FOR NEXT SHIFT TO PUT IN MENTION OF THUNDER...ALONG WITH INCR IN WINDS. BUFKIT SHOWS STRONG OMEGA BULLSEYE WITH LITTLE CAPE. OTHER CONCERN TO BE LOOKED AT FOR WED MORN FOR WRAP-AROUND MOISTURE IS COLD POOL OF AIR WORKING SE FROM CENTRAL CANADA. 850MB TEMPS DOWN TO -10C TO -14C...ESPECIALLY FOR NORTHERN CWA...WHICH COULD WARRANT MENTION OF -SW THERE. TROUGH MVG AROUND THIS EXITING LOW WED NGT/THURS MORN COULD FURTHER ENHANCE PROB FOR -SW. HIGH PRESSURE RIDGE BUILDS INTO THE NE THURS DURING THE DAY INTO BEGINNING PART OF NEXT WEEKEND. AVIATION... LARGE PRECIPITATION SHIELD OVER THE AREA EARLY THIS MORNING IS MOVING VERY SLOWLY TO THE EAST. AS A RESULT...RAIN WILL CONTINUE THROUGH 00Z TONIGHT WITH VISIBILITIES LOWERING INTO THE MVFR CATEGORY AFTER 12Z FOR ALL AREAS. THE PRECIPITATION WILL COME TO AN END FROM WEST TO EAST AFTER 00Z...WITH JUST SOME LINGERING SHOWERS AROUND. CEILINGS THROUGH THE PERIOD WILL BE IN THE VFR CATEGORY EARLY...THEN GENERALLY IN THE MVFR CATEGORY THROUGHOUT THE REMAINDER OF THE PERIOD. WIND SPEEDS WILL GENERALLY BE LESS THAN 10 KNOTS THROUGH THE PERIOD AND WILL BE FROM THE EAST OR SOUTHEAST. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...WGH
Hazardous weather outlook, Apr 23, 4:00 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 400 AM EDT SUN APR 23 2006 NYZ026>031-034-035-087-VTZ001>012-016>019-240800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 400 AM EDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RAIN WILL PERSIST THROUGH A BETTER PART OF THE PERIOD AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES VERY SLOWLY EASTWARD FROM THE EASTERN GREAT LAKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE UPPER LEVEL LOW PRESSURE SYSTEM WILL BE RIGHT OVER THE AREA ON MONDAY...SO SHOWERS WILL BE LIKELY. THE UPPER LEVEL LOW WILL EVENTUALLY MOVE EAST MONDAY NIGHT...BUT ANOTHER TROUGH OF LOW PRESSURE WILL MOVE INTO THE REGION TUESDAY AND WEDNESDAY AND BRING MORE PRECIPITATION TO THE AREA. AT THIS TIME IT LOOKS LIKE HIGH PRESSURE WILL RETURN TO THE REGION FOR THE THURSDAY THROUGH SATURDAY TIME PERIOD. THIS WILL BRING DRIER WEATHER AND MORE SEASONAL TEMPERATURES TO THE NORTH COUNTRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. EVENSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.